Release List Reviews Shop Join News DVD Giveaways Video Games Advertise
DVD Reviews | Theatrical Reviews | Adult DVD Reviews | Video Game Reviews | Price Search Buy Stuff Here
DVD Talk
DVD Reviews DVD Talk Headlines HD Reviews


Add to My Yahoo! - RSS 2.0 - RSS 2.0 - DVD Talk Podcast RSS -


Go Back   DVD Talk Forum > General Discussions > Other Talk

Other Talk "Otterville" plus Religion/Politics

Reply
 
Thread Tools
Old 08-14-06, 02:11 PM   #1
Buttmunker
DVD Talk Limited Edition
 
Join Date: Sep 2002
Location: New York
Posts: 6,410
Anybody taking the prescription drug SYNTHROID?

I've started taking this now for an inactive thyroid, and I'm hoping it will help me to lose weight.

Is there anybody else taking this, and can you tell of your experiences with this prescription drug?
__________________
I'm-a one, I'm-a one, the one they call Buttmunker.
  Reply With Quote
Old 08-14-06, 02:15 PM   #2
majorjoe23
DVD Talk Legend
 
Join Date: Apr 2002
Location: Formerly known as Groucho AND Bandoman/Death Moans, Iowa
Posts: 10,962
I think my mom is on it. She has an underactive thyroid. She said the changes after switching to the drug were like night and day. I'm not sure it helped with weight loss.
  Reply With Quote
Old 08-14-06, 02:39 PM   #3
Bushdog
DVD Talk Hero
 
Join Date: Dec 1999
Location: Shackled
Posts: 35,372
Once your metabolism normalizes it'll most likely help you lose weight (increased metabolism --> burn more calories).

Of course, I'd guess your appetite might pick up, too. Watch that you don't start eating more.
  Reply With Quote
Old 08-14-06, 06:23 PM   #4
Nick Danger
DVD Talk Legend
 
Nick Danger's Avatar
 
Join Date: Mar 2001
Location: Albuquerque
Posts: 15,650
Synthroid gave me an upset stomach, so I use Levoxyl. Actually, now I use the generic version. Same active ingredient, different fillers.

I did not lose weight. My sex drive did not increase. My energy levels showed only slight improvement, moving from lethargic to tired. It caused loose bowels. It didn't seem to help my depression, but it's better now than it was several years ago before I started taking it.

I soon stopped noticing any energy boost. The loose bowels persisted for over a year. It's still rare that I push out a single log.

Right now, my doctor is increasing my dosage. I have more energy than I did before, which may be due to the drug, or due to the fact that I started exercising about a month before she increased my dose.
__________________
Originally Posted by TallGuyMe: hoorah for Nick!
  Reply With Quote
Old 08-14-06, 06:46 PM   #5
Pressplay
DVD Talk Special Edition
 
Pressplay's Avatar
 
Join Date: Nov 2003
Location: Montreal
Posts: 1,448
I've been using it for a few years and while I did lose some weight, I think it's because I started to have more energy to exercise. It also helped to stop a bunch of problems like loss of hair, brittle nails and dry skin.
__________________
"Hello, fellow American. This you should vote me. I leave power good. Thank you. Thank you. If you vote me, I'm hot..." - What? - "Taxes, they'll be lower...son. The democratic vote for me is right thing to do, Philadelphia, so do."
  Reply With Quote
Old 08-14-06, 06:49 PM   #6
The Cow
DVD Talk Legend
 
Join Date: Jan 2000
Location: Grazing in a field somewhere...
Posts: 18,170
I've been taking it for about a year. 75 micro-grams/day.

Definitely helped me with energy. I don't think I have any change in appetite either way.
  Reply With Quote
Old 08-14-06, 07:50 PM   #7
Sonicflood
DVD Talk Platinum Edition
 
Join Date: May 2001
Location: In my Home Theater- Foley, AL
Posts: 3,502
The loose bowels persisted for over a year. It's still rare that I push out a single log.- Nick Danger

My new signature is here!
__________________
  Reply With Quote
Old 08-15-06, 04:59 AM   #8
PJAceto
Member
 
Join Date: Nov 2003
Location: Rhode Island, USA
Posts: 140
I've been taking generic Synthroid (Levoxyl) for many years. NEVER, NEVER use these medications to lose weight! The endocrine system that adjusts your thryoid output is a very complex, two-stage feedback system. It takes many months to get it to stabilize. If you monkey with it, you WILL get very sick. Just get off you ass and exercise (and stop eating so much shit).
  Reply With Quote
Old 08-15-06, 05:42 AM   #9
mndtrp
DVD Talk Legend
 
Join Date: May 2004
Location: a mile high, give or take a few feet
Posts: 11,514
I don't use it, but it's one of the cooler names I've heard.
  Reply With Quote
Old 08-15-06, 11:47 AM   #10
Nick Danger
DVD Talk Legend
 
Nick Danger's Avatar
 
Join Date: Mar 2001
Location: Albuquerque
Posts: 15,650
Quote:
Originally Posted by Sonicflood
My new signature is here!
I've never said this before, but I'd rather you didn't. Feel free to mock my character flaws, but please don't mock my health.
__________________
Originally Posted by TallGuyMe: hoorah for Nick!
  Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 02:13 PM.

Rules - DVD Talk - Archive - Privacy Statement - Top

Powered by vBulletin® Version 3.7.2
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO 3.2.0
Copyright 2011 DVDTalk.com All Rights Reserved. Privacy Policy and Terms of Use.